Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 14, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 18, 2025, 4:45 AM CST for 9 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Dec 18, 2025, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 4:45 AM CST (10:45 UTC)
- In effect from
- Dec 18, 2025, 9:00 AM CST
- Expired
- Dec 18, 2025, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS74 KTSA 181045 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 445 AM CST Thu Dec 18 2025 ARZ001-010-OKZ054>063-190000- /O.NEW.KTSA.WI.Y.0014.251218T1500Z-251219T0000Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware- Including the cities of Pawnee, Tulsa, Vinita, Pryor, Jay, Nowata, Rogers, Bentonville, Bartlesville, Miami, Claremore, Grove, Springdale, Fayetteville, and Pawhuska 445 AM CST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arkansas, Benton and Washington AR Counties. In Oklahoma, Craig, Delaware, Mayes, Nowata, Osage, Ottawa, Pawnee, Rogers, Tulsa, and Washington OK Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lacy
2 follow-up statements
655 WWUS74 KTSA 182353 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 553 PM CST Thu Dec 18 2025 OKZ054>057-059>062-190100- /O.EXP.KTSA.WI.Y.0014.000000T0000Z-251219T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Including the cities of Pawhuska, Vinita, Pawnee, Pryor, Claremore, Tulsa, Nowata, and Bartlesville 553 PM CST Thu Dec 18 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind gusts have begun to weaken early this evening and will let the Advisory expire. However, wind gusts of 25 to 35 mph will remain possible over the next hour. $$ ARZ001-010-OKZ058-063-190200- /O.EXT.KTSA.WI.Y.0014.000000T0000Z-251219T0200Z/ Benton-Washington AR-Ottawa-Delaware- Including the cities of Jay, Rogers, Springdale, Fayetteville, Miami, Grove, and Bentonville 553 PM CST Thu Dec 18 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...In Arkansas, Benton and Washington AR Counties. In Oklahoma, Delaware and Ottawa Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
725 WWUS74 KTSA 190149 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 749 PM CST Thu Dec 18 2025 ARZ001-010-OKZ058-063-190300- /O.EXP.KTSA.WI.Y.0014.000000T0000Z-251219T0200Z/ Benton-Washington AR-Ottawa-Delaware- Including the cities of Jay, Rogers, Springdale, Fayetteville, Miami, Grove, and Bentonville 749 PM CST Thu Dec 18 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds will continue to weaken through the evening hours. Thus, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:58 PM CST, 4 hours 47 minutes earlier. Its key messages:
- Updated at 1158 PM CST Wed Dec 17 2025
- Low to medium rain chances continue ahead of approaching cold front Thursday morning; only light rain amounts expected.
- Higher grassland fire weather conditions develop Thursday afternoon with gusty northwest winds behind the front.
- Dry and mild conditions continue into the weekend. Much above normal temperatures likely early to mid next week.
Area forecast discussion, Dec 17, 11:58 PM CST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1158 PM CST Wed Dec 17 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1158 PM CST Wed Dec 17 2025 - Low to medium rain chances continue ahead of approaching cold front Thursday morning; only light rain amounts expected. - Higher grassland fire weather conditions develop Thursday afternoon with gusty northwest winds behind the front. - Dry and mild conditions continue into the weekend. Much above normal temperatures likely early to mid next week. && .SHORT TERM... (Through Thursday Night) Issued at 1158 PM CST Wed Dec 17 2025 A strong low level jet of 40-50+KT combined with isentropic lift and increasing moisture advection were common across eastern Oklahoma and northwest Arkansas Wednesday night ahead of a cold front approaching from the northwest. These conditions were and will continue to create scattered areas of drizzle and reduced visibility becoming rain chances into Thursday morning as increased vorticity moves into the CWA ahead of the frontal passage. Greater potential for light precip is across parts of southeast and far eastern Oklahoma as well as western Arkansas into Thursday morning. Otherwise, southerly winds of 20 to 35 mph and cloud cover will keep low temperatures from falling much with lows in the 50s for most locations. The cold front moves into northeast Oklahoma around 12z Thursday and is progged to exit southeast Oklahoma and northwest Arkansas midday/early afternoon. Precipitation chances taper off and exit from west to east with the movement of the front. The main impact with the frontal passage will be the northwesterly winds gusting 30 to 40 mph and transporting drier air into the CWA late morning through Thursday afternoon. The combination of these conditions will elevate fire weather dangers across much of the CWA. Area of greater concern is across northeast Oklahoma, where the stronger winds and afternoon min relative humidity values of 15 to 25 percent should be co-located and create elevated to near critical grassland fire spread rates. Conditions will need to be monitored closely as there may be a brief window northwest of Interstate 44 where isolated gusts reach Wind Advisory criteria and approach Red Flag conditions. For now have held off on a wind advisory as this window looks to be short lived early-mid afternoon and issued a Fire Danger Statement for northeast Oklahoma. Across the rest of the CWA, limited to elevated fire weather danger develops Thursday afternoon, though in a shorter period compared to northeast Oklahoma. Winds Thursday evening into the overnight hours subside as surface high pressure filters through the region in the wake of the departing low pressure system and cold front. Mostly clear conditions, light winds, and drier air over the CWA Thursday night will aid in max radiational cooling with lows dropping into the 20s to low 30s. This looks to be only widespread freeze within the forecast package. && .LONG TERM... (Friday through Wednesday) Issued at 1158 PM CST Wed Dec 17 2025 Surface high pressure exits Friday morning, allowing for a quick return of increasing southerly low level flow. Southerly winds gusting 15 to 30 mph are forecast Friday afternoon, potentially weakening for a period Friday evening/night, and then increasing again Saturday ahead of a frontal boundary moving through Saturday afternoon/evening. Limited moisture for this boundary to work with should keep the frontal passage dry Saturday. At the same time though, limited to elevated fire weather dangers develop Friday afternoon and Saturday from the gusty winds and continued drier conditions. Cooler conditions and lighter winds setup across the CWA Sunday while another round of surface high pressure slides through the region. These conditions are anticipated to be short-lived with southerly winds and a warming trend returning Monday through the first half of the week. High temperatures by the middle part of next week could warm into the 70s for much of the CWA. Aloft a ridge of high pressure is forecast build over the southern Plains. Thus, at this time, keeping a mostly dry forecast into Christmas Day. && .AVIATION... (06Z TAFS) Issued at 1053 PM CST Wed Dec 17 2025 Mainly IFR conditions will continue overnight from southeast OK through northwest AR with locally reduced vis 3-5 sm in patchy drizzle or light rain showers. MVFR ceilings will be more favored across northeast OK during this period. Winds remain gusty from the south-southwest ahead of approaching cold front which will cause winds to shift westerly with a brief reduction in gusts. Flight conditions are expected to improve fairly quick with the frontal passage, initially across northeast OK a little before 12z, and through northwest AR before 18z. Northwest winds behind the front will gust 25-35 knots much of Thursday with clearing skies and winds gradually dying down after 00z. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 60 28 56 / 10 10 0 0 FSM 54 64 31 57 / 30 40 0 0 MLC 54 63 28 58 / 20 10 0 0 BVO 49 59 23 55 / 10 10 0 0 FYV 53 59 25 53 / 30 70 0 0 BYV 53 59 25 53 / 40 70 0 0 MKO 55 61 29 56 / 20 20 0 0 MIO 53 59 25 52 / 30 30 0 0 F10 54 61 29 57 / 10 10 0 0 HHW 54 63 34 57 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....20 AVIATION...14
Hazardous weather outlook, Dec 18, 4:42 AM CST, 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CST Thu Dec 18 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CST Thu Dec 18 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Midday. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... A cold front will move through the region this morning, switching winds to the northwest and gusty. While gusts just behind the front could briefly touch 40 mph, the better potential for 40 to 50 mph wind gusts will be this afternoon and possibly into the early evening across northeast Oklahoma into far northwest Arkansas. The gusty winds and dry air moving into the region behind the front will elevate fire weather concerns across much of eastern Oklahoma and northwest Arkansas, though northeast Oklahoma will have the longest duration and best overlap of lowest humidity and strongest wind. Conditions will improve overnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Very High Fire Weather and High Wind Potential. SATURDAY...High Wind Potential. SUNDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Dry air will continue to be in place on Friday as south winds return and become gusty by afternoon, especially across eastern Oklahoma. Elevated fire spread potential is most likely along and west of an Okemah to Bartlesville line, with at least limited potential across the remainder of eastern Oklahoma into far northwest Arkansas. Gusty winds continue into Saturday, though humidity values will be on the rise by then, reducing the threat. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.